MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIVA (TM) HIGH POWER SINGLE-USE LASER FIBER; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION FLEXIVA (TM) HIGH POWER SINGLE-USE LASER FIBER; POWERED LASER SURGICAL INSTRUMENT
Model Number M0068403921
Medical Device Problem Codes Break (1069); Failure to Fire (2610)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/25/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Investigation results: the reported flexiva 365 laser fiber was returned and analyzed, and a visual evaluation noted that it was returned in one piece.The fiber measured approximately 278 mm from the top of the connector to tip.The exposed glass tip measured approximately 4.5 mm.Examination under magnification found that there was no damage or degradation of the tip.Visual examination revealed that light cannot travel well to the fiber face within the sma connector to illuminate it fully, indicating that the fiber is broken within the connector.Functional analysis reveals that when the fiber was connected to the lumenis laser console, the "attach fiber" message disappeared indicating that the fiber was recognized by the console.It is likely that due to the fracture within the connector that the fiber would fail to fire.No other issues with the device were noted.The reported complaint was not confirmed.The analysis of the returned device revealed that the fiber connector was fractured.It is likely that the handling of the device during setup caused damage to the fiber within sma connector.Damage within the connector of the device can result in insufficient aiming beam and low laser energy output, up to a complete inability for the fiber to fire.Review and analysis of all available information indicated that the root cause is adverse event related to procedure.A complaint with a cause of adverse event related to procedure indicates that the adverse event occurred during the procedure and the device had no influence on the event.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the directions for use (dfu) / product label.
 
Event or Problem Description
It was reported to boston scientific corporation on august 25, 2020 that a flexiva 365 laser fiber was used in a cystoscopy - right retrograde pyelogram procedure performed on (b)(6) 2020.According to the complainant, prior to the procedure, the laser fiber did not work when attempting to connect to the laser console.The procedure was completed with a different device.This event has been deemed a reportable event based on the investigation finding of the laser fiber was broken within the connector.

Brand Name
FLEXIVA (TM) HIGH POWER SINGLE-USE LASER FIBER
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10695609
Report Number3005099803-2020-04551
Device Sequence Number17118269
Product Code GEX
UDI-Device Identifier08714729808190
UDI-Public08714729808190
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K100078
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/27/2023
Device Model NumberM0068403921
Device Catalogue Number840-392
Device Lot Number0000009669
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/08/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/22/2020
Initial Report FDA Received Date10/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1